Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Oct 25, 2010, 5:38 AM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2010, 5:38 AM EDT (09:38 UTC)
- Expired
- Oct 25, 2010, 6:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 5:50 AM EDT | TSTM WND DMG | Chattanooga, TN | WIDESPREAD DAMAGE ACROSS COUNTY WITH MANY TREES AND POWER LINES DOWN. |
| Oct 25, 6:00 AM EDT | TSTM WND DMG | Harrison, TN | TREES AND POWER LINES DOWN NEAR CENTRAL HIGH SCHOOL AND ALONG HIGHWAY 58. |
| Oct 25, 6:00 AM EDT | TORNADO | Harrison, TN | SURVEY INDICATES AN EF 0 TORNADO WITH PATH LENGTH OF ONE TENTH OF A MILE AND A WIDTH OF 40 YARDS...ROOF AND SIDING DAMAGE TO HARRISON FIRST BAPTIST CHURCH AS WELL AS SEVERAL TWISTED AND SNAPPED TREES IN THE SAME AREA. |
| Oct 25, 6:13 AM EDT | TSTM WND DMG | Cleveland, TN | TREES DOWN ACORSS CLEVELAND AND NUMEROUS AREAS OF THE COUNTY. TRAFFIC LIGHTS BUSTED BY WIND. |
| Oct 25, 6:20 AM EDT | TSTM WND DMG | Cleveland, TN | NUMEROUS TREES DOWN ACROSS SEVEN AREA ROADS. TRAFFIC LIGHTS AND POWER OUT REPORTED BY DISPATCH. AMATEUR RADIO REPORTED 51 KNOT WIND AT MILE MARKER 27 ON I75 IN CLEVELAND. |
| Oct 25, 6:35 AM EDT | TSTM WND DMG | Cleveland, TN | TREES DOWN ON BLACKBURN, BLYTHE, LINDA, LEBANON ROADS AND BENTON PIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 5:35 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WFUS54 KMRX 250938
TORMRX
TNC011-065-251030-
/O.NEW.KMRX.TO.W.0011.101025T0938Z-101025T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
538 AM EDT MON OCT 25 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 630 AM EDT
* AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOOKOUT
MOUNTAIN...OR NEAR CHATTANOOGA VALLEY. DOPPLER RADAR SHOWED THIS
TORNADO MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CHATTANOOGA...CLEVELAND...SIGNAL MOUNTAIN...HARRISON...
SODDY-DAISY...CHARLESTON...RED BANK...EAST BRAINERD...MIDDLE
VALLEY...OOLTEWAH...COLLEGEDALE...SHADY GROVE...MCDONALD...FLINT
SPRINGS...SALE CREEK...WATERVILLE...GAP SPRINGS...BIRCHWOOD...
HOPEWELL AND TASSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8545 3505 8537 3510 8536 3512 8538
3546 8517 3547 8513 3543 8509 3544 8507
3542 8502 3539 8503 3536 8496 3530 8494
3536 8486 3532 8477 3528 8472 3526 8474
3525 8469 3517 8469 3499 8478
TIME...MOT...LOC 0938Z 242DEG 56KT 3502 8531
$$
171 follow-up statement
389
WWUS54 KMRX 250953
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
553 AM EDT MON OCT 25 2010
TNC011-065-251030-
/O.CON.KMRX.TO.W.0011.000000T0000Z-101025T1030Z/
HAMILTON TN-BRADLEY TN-
553 AM EDT MON OCT 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR BRADLEY
AND HAMILTON COUNTIES...
AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OOLTEWAH...OR 6
MILES EAST OF CHATTANOOGA...MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
CLEVELAND AROUND 605 AM EDT.
CHARLESTON AROUND 615 AM EDT.
OTHER LOCATIONS AFFECTED BY THIS SEVERE THUNDERSTORM INCLUDE
MCDONALD...WATERVILLE...HOPEWELL...TASSO AND CALHOUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3499 8545 3505 8537 3510 8536 3512 8538
3546 8517 3547 8513 3543 8509 3544 8507
3542 8502 3539 8503 3536 8496 3530 8494
3536 8486 3532 8477 3528 8472 3526 8474
3525 8469 3517 8469 3499 8478
TIME...MOT...LOC 0953Z 242DEG 56KT 3509 8507
$$
17What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 25, 2:57 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 25, 2:57 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EDT MON OCT 25 2010 .SHORT TERM (TODAY AND TONIGHT)...SURFACE HIGH PRESSURE WEAKENS OVER THE AREA WITH INCREASING SOUTHWESTERLY FLOW THROUGH THE PERIOD. MODERATELY STRONG LOW LEVEL SOUTHERLY JET CURRENTLY MOVING INTO MRX CWA. WIDESPREAD CONVECTION HAD DEVELOPED EAST OF APPROACHING SHORT WAVE CURRENTLY MOVING INTO LOWER MS RVR VLY. NE MOVING JET SEGMENT EAST OF APPROACHING TROF HAS AIDED IN CONVECTIVE DEVELOPMENT OVERNIGHT. THIS SEGMENT SHOULD WEAKEN AS IT CONTINUES OFF TO THE NE EARLY TODAY. ANOTHER DEVELOPING JET SEGMENT WILL TAKE SHAPE OVER MS/AL AND MOVES INTO GA TODAY. THIS WILL SUPPLY ONGOING LIFT AND A FAVORABLE SHEAR PROFILE FOR CONTINUED CONVECTION ACROSS THE AREA THROUGH MID DAY. DAMPENING SHORT WAVE AXIS WILL MOVE THROUGH THIS AFTERNOON AND PCPN WILL TAPER OFF. SLIGHT CHANCE OF CONVECTION TONIGHT WITH CONVERGENT SWRLY FLOW IN ADVANCE OF APPROACHING FRONT. ABOVE NORMAL TEMPERATURES CONTINUE. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...MODELS/SREF IN REASONABLY GOOD AGREEMENT REGARDING NEXT SYSTEM WHICH APPROACHES LATE TUESDAY. HAVE BUMPED UP POPS TO LIKELY FOR THE TUESDAY NIGHT PERIOD. STILL SOME DISCREPANCIES ON HOW FAST THIS SYSTEM DEPARTS...THUS HAVE NOT MADE ANY MAJOR CHANGES FOR THE WEDNESDAY THROUGH THURSDAY PERIODS. REMAINDER OF FORECAST APPEARS GENERALLY DRY AT THIS TIME ALTHOUGH RATHER PROFOUND DIFFERENCES IN UPPER FLOW NOTED BETWEEN GFS AND ECMWF MODELS WITH GFS DEPICTING A LOW AMPLITUDE RIDGE BUILDING INTO THE REGION BY NEXT WEEKEND WHILE THE ECMWF KEEPS THE REGION IN NORTHWESTERLY FLOW ALOFT ON THE BACKSIDE OF A PERSISTENT TROUGH OVER THE NORTHEAST. GEFS ENSEMBLES TEND TO SUPPORT THE GFS SOLUTION...SO TRENDED TOWARD ITS SOLUTION AND THE ASSOCIATED MEX GUIDANCE ESPECIALLY WITH RESPECT TO TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 77 64 80 62 78 / 100 20 50 70 30 KNOXVILLE AIRPORT, TN 75 60 79 60 77 / 100 20 50 70 30 OAK RIDGE, TN 75 59 78 58 77 / 100 10 50 70 30 TRI CITIES AIRPORT, TN 72 53 77 56 77 / 90 10 40 70 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/MJB
Hazardous weather outlook, Oct 25, 5:30 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON OCT 25 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT MON OCT 25 2010 /430 AM CDT MON OCT 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS INTO THE SOUTHERN APPALACHIAN REGION THIS MORNING. A FEW ISOLATED STORMS MAY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT MOVING THROUGH THE REGION WILL BEING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA...AND STRONG...GUSTY WINDS TO THE HIGHER ELEVATIONS LATE TUESDAY INTO TUESDAY NIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY EVENING.
In the hours before
Special weather statement, Oct 25, 2:21 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 221 AM EDT MON OCT 25 2010 TNZ081-098-099-250700- HAMILTON TN-MARION TN-SEQUATCHIE TN- 121 AM CDT MON OCT 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON AND SEQUATCHIE COUNTIES UNTIL 200 AM CDT/300 AM EDT/... AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF DUNLAP TO 14 MILES SOUTHWEST OF BRIDGEPORT...AND MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CHATTANOOGA... SIGNAL MOUNTAIN...SODDY-DAISY...HARRISON...POWELLS CROSSROADS... HALETOWN (GUILD)...LONE OAK...SALE CREEK...RED BANK...MIDDLE VALLEY...SHADY GROVE...BIRCHWOOD...EAST BRAINERD...OOLTEWAH AND COLLEGEDALE. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:53 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 22 min |
| Oct 25, 5:32 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 43 min |
| Oct 25, 6:18 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Roane and 1 more | 3 hr |
| Oct 25, 6:21 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs, Monroe, Polk | 24 min |
| Oct 25, 7:31 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Bradley, Jefferson, Knox, Loudon and 5 more | 3 hr |
| Oct 25, 8:20 AM EDT | Areal Flood Advisory | MRX | Carter, Claiborne, Cocke, Grainger, Greene, Hamblen and 7 more | 3 hr |
| Oct 25, 8:27 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 48 min |
| Oct 25, 8:42 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 48 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.